Alert archive / Illinois / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 52, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 11, 2026, 6:57 AM CDT for Lawrence County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2026, 6:57 AM CDT (11:57 UTC)
- Expired
- Mar 11, 2026, 7:29 AM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 5:22 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 12.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2012 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 15.0
The text
As transmitted.
421
WUUS53 KILX 111157
SVRILX
ILC101-111245-
/O.NEW.KILX.SV.W.0052.260311T1157Z-260311T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
657 AM CDT Wed Mar 11 2026
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Lawrence County in southeastern Illinois...
* Until 745 AM CDT.
* At 657 AM CDT, severe thunderstorms were located along a line
extending from near Russellville to Lancaster, moving east at 60
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
St. Francisville around 705 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 AM CDT for southeastern
Illinois.
&&
LAT...LON 3872 8752 3869 8752 3867 8759 3864 8762
3859 8762 3859 8764 3857 8765 3857 8791
3880 8782 3885 8753 3882 8753 3879 8750
3877 8751 3876 8750 3874 8750
TIME...MOT...LOC 1157Z 258DEG 51KT 3879 8754 3853 8784
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Deubelbeiss2 follow-up statements
949
WWUS53 KILX 111213
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
713 AM CDT Wed Mar 11 2026
ILC101-111245-
/O.CON.KILX.SV.W.0052.000000T0000Z-260311T1245Z/
Lawrence-
713 AM CDT Wed Mar 11 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR EASTERN LAWRENCE COUNTY...
At 713 AM CDT, severe thunderstorms were located along a line
extending from 13 miles northwest of Washington to near St.
Francisville, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe thunderstorms will remain over mainly rural areas of
eastern Lawrence County, including the following locations...
Pinkstaff, Billett, and Mount Carmel Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 AM CDT for southeastern
Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3872 8752 3869 8752 3867 8759 3864 8762
3859 8762 3859 8764 3857 8765 3857 8779
3881 8772 3885 8753 3882 8753 3879 8750
3877 8751 3876 8750 3874 8750
TIME...MOT...LOC 1213Z 258DEG 51KT 3883 8727 3857 8757
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Deubelbeiss252
WWUS53 KILX 111229
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
729 AM CDT Wed Mar 11 2026
ILC101-111239-
/O.CAN.KILX.SV.W.0052.000000T0000Z-260311T1245Z/
Lawrence-
729 AM CDT Wed Mar 11 2026
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAWRENCE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with these thunderstorms.
A Tornado Watch remains in effect until 1100 AM CDT for southeastern
Illinois.
&&
LAT...LON 3872 8752 3869 8752 3867 8759 3864 8762
3859 8762 3859 8764 3857 8765 3857 8779
3881 8772 3885 8753 3882 8753 3879 8750
3877 8751 3876 8750 3874 8750
TIME...MOT...LOC 1225Z 258DEG 51KT 3887 8705 3861 8735
$$
DeubelbeissWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 6:03 AM CDT, 54 minutes earlier. Its key messages:
- A risk for damaging wind gusts will persist along and north of the I-72 corridor through 2am.
- While thunderstorms will weaken below severe limits after 2am, training cells will lead to a Marginal Risk (5-15% chance) of mainly urban flash flooding along and south of I-72 through daybreak.
- A strong cold front will bring a return to winter-like conditions early next week. There is an 80-100% chance of low temperatures dropping into the teens by Monday night.
Area forecast discussion, Mar 11, 6:03 AM CDT, 54 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 603 AM CDT Wed Mar 11 2026 .KEY MESSAGES... - A risk for damaging wind gusts will persist along and north of the I-72 corridor through 2am. - While thunderstorms will weaken below severe limits after 2am, training cells will lead to a Marginal Risk (5-15% chance) of mainly urban flash flooding along and south of I-72 through daybreak. - A strong cold front will bring a return to winter-like conditions early next week. There is an 80-100% chance of low temperatures dropping into the teens by Monday night. && .SHORT TERM... (Today through Thursday) Issued at 113 AM CDT Wed Mar 11 2026 0530z/1230am analysis shows a line of thunderstorms extending from just east of Peoria southwestward to Quincy. Instability has diurnally waned:however, a 50-60kt 850mb jet streak is contributing to MLCAPEs of 1000-1500J/kg. While low-level wind shear has decreased into the 30-35kt range due to boundary layer winds veering to southwesterly, these instability/shear parameters are sufficient to support the continued risk for scattered damaging wind gusts, marginally severe hail, and perhaps a tornado. Based on CAM guidance, it appears the risk for severe weather will continue to diminish and should be minimal after 2am. As a result, the Tornado Watch for locations along/north of I-72 will likely be allowed to expire at 2am. Once the severe weather risk fades, we will need to keep an eye on radar trends to monitor for the possibility of training cells primarily south of the I-72 corridor through daybreak. While sub- surface soil moisture remains low, excessive rainfall rates may lead to a few instances of flash flooding, particularly where urban drainage systems may be clogged with debris. As such, WPC indicates a Marginal Risk (5-15% chance) for flash flooding. Showers and a few thunderstorms will linger through midday as a cold front pushes eastward into the Ohio River Valley. Showers will then rapidly come to an end from west to east during the afternoon as temperatures fall into the lower to middle 40s everywhere north of the I-70 corridor. As high pressure builds into the region, skies will clear, winds will decrease, and low temperatures will drop into the upper 20s tonight. After a sunny and cool start, clouds will be on the increase and southwesterly winds will gust 20-25mph by Thursday afternoon. This will boost highs into the upper 40s and lower 50s. Barnes .LONG TERM... (Friday through Tuesday) Issued at 113 AM CDT Wed Mar 11 2026 Low pressure will track through the Northern Plains/Upper Midwest Thursday night...perhaps triggering a few showers as far south as the I-74 corridor. Once the low passes, a return to mild and dry conditions with highs in the middle to upper 50s is anticipated for Friday. After another dry day on Saturday, a stronger and more southerly tracking low will move into the Midwest on Sunday. While there are still some timing/track differences among the models, the 00z Mar 11 GFS shows MUCAPEs of 200-300J/kg and 0-6km bulk shear increasing to greater than 60kt by Sunday afternoon. As a result, the Colorado State machine learning algorithm indicates a 5-15% chance for severe weather. Current forecast includes showers and a slight chance for thunder late Saturday night into Sunday, but the thunder chances may need to be increased if trends continue. Once the Sunday system passes, deep-layer northwesterly flow will bring a chunk of very cold Canadian air southward into the Midwest early next week. GFS 850mb temps drop into the -10 to -15C range by Monday, supporting high temperatures in the lower to middle 30s. The coldest readings will arrive by Monday night as high pressure leads to excellent radiational cooling conditions. The 00z NBM suggests a high probability (80-100% chance) of low temperatures dipping into the teens by early Tuesday morning. Barnes && .AVIATION... (For the 12z TAFs through 12z Thursday Morning) Issued at 554 AM CDT Wed Mar 11 2026 A messy start to the period, with widespread showers, departing storms, and a front progressing from northwest to southeast. IFR ceilings are likely for a few hours behind the front. Rain lingers at the terminals this morning, then after a brief lull another round of showers pushes in from the west late this morning. A few embedded thunderstorms could impact KSPI/KDEC between 15-19z. Winds turn from west- southwesterly to northwesterly, with gusts of 20-25 kts becoming common behind the front. Ceilings should lift to MVFR by the afternoon, then VFR by the evening. Winds gradually weaken into the overnight hours. Erwin && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 11, 4:11 AM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 411 AM CDT Wed Mar 11 2026 ILZ027>031-036>038-040>043-047>050-120915- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Cass-Menard-Scott-Morgan- 411 AM CDT Wed Mar 11 2026 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Today and tonight. Showers with a few thunderstorms will continue early this morning. The threat for severe weather has diminished, but dangerous lightning will continue through mid morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-051>057-061>063-066>068-071>073-120915- Piatt-Champaign-Vermilion-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay- Richland-Lawrence- 411 AM CDT Wed Mar 11 2026 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Today and tonight. Thunderstorms are ongoing early this morning and will continue into the early afternoon, gradually tapering off from the west. Locally heavy rain and a few stronger storms capable of producing 60 mph wind gusts are the primary hazards. Minor flooding in ongoing on the Little Wabash River near Clay City. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Minor flooding will continue on the Little Wabash River near Clay City through the remainder of the week. The Embarras River near Lawrenceville is expected to rise back into minor flood stage Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this morning. Expected storm motion is toward the east around 45 mph. Deubelbeiss
In the hours before
Local storm report, Mar 11, 2:11 AM CDT, 4 hours 46 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Lincoln IL
211 AM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM Hail 6 SE Minonk 40.86N 88.95W
03/10/2026 M1.00 Inch Woodford IL Emergency Mngr
Near the intersection of 1800 North and 3100
East.
0718 PM Tstm Wnd Dmg 3 E Victoria 41.04N 90.04W
03/10/2026 Knox IL Emergency Mngr
Multiple power lines were blown down, a
carport was snapped, and a shipping
container was flipped into a house north of
the IL-180 and IL-167 intersection.
0811 PM Hail Henry 41.11N 89.36W
03/10/2026 E0.88 Inch Marshall IL Trained Spotter
1147 PM Tstm Wnd Dmg 2 E Havana 40.30N 90.03W
03/10/2026 Mason IL Emergency Mngr
Power lines were blown down along US-136
east of Havana.
1147 PM Tstm Wnd Dmg Havana 40.30N 90.06W
03/10/2026 Mason IL Emergency Mngr
A few trees, power lines, and traffic lights
were blown down.
1216 AM Tstm Wnd Dmg 1 W Green Valley 40.41N 89.66W
03/11/2026 Tazewell IL Emergency Mngr
Power poles were snapped near the
intersection of Toboggan Avenue and Chapel
Road.
1220 AM Tstm Wnd Dmg South Pekin 40.49N 89.66W
03/11/2026 Tazewell IL Emergency Mngr
A street lamp pole was blown down.
1222 AM Tstm Wnd Dmg Pekin 40.57N 89.64W
03/11/2026 Tazewell IL Emergency Mngr
Part of a large tree was blown down onto a
garage.
1228 AM Hail Tremont 40.53N 89.49W
03/11/2026 M1.25 Inch Tazewell IL Broadcast Media
1230 AM Hail 1 ENE Tremont 40.53N 89.48W
03/11/2026 E1.00 Inch Tazewell IL Emergency Mngr
1240 AM Tstm Wnd Gst Goodfield 40.63N 89.28W
03/11/2026 M57 MPH Woodford IL Trained Spotter
0155 AM Hail 2 S Forsyth 39.89N 88.96W
03/11/2026 E1.50 Inch Macon IL Broadcast Media
&&Local storm report, Mar 11, 4:50 AM CDT, 2 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
450 AM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 AM Tstm Wnd Dmg 2 SE Decatur 39.83N 88.93W
03/11/2026 Macon IL 911 Call Center
Power lines down on Florida Court. Time
estimated by radar.
&&
ErwinLocal storm report, Mar 11, 6:07 AM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
607 AM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM Tstm Wnd Gst 2 WNW Xenia 38.64N 88.67W
03/11/2026 M67 MPH Clay IL Fire Dept/Rescue
0600 AM Tstm Wnd Gst Xenia 38.64N 88.64W
03/11/2026 M60 MPH Clay IL Law Enforcement
&&
ErwinLocal storm report, Mar 11, 6:41 AM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
641 AM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 AM Tstm Wnd Dmg 1 NE Pana 39.39N 89.07W
03/11/2026 Christian IL Public
Large tree down on garage relayed by
broadcast media. Time estimated from radar.
&&
RACLocal storm report, Mar 11, 6:43 AM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
643 AM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 AM Tstm Wnd Dmg 1 NE Pana 39.39N 89.07W
03/11/2026 Christian IL Public
Report of a fence destroyed relayed by
broadcast media. Time estimated via radar.
&&
RACLocal storm report, Mar 11, 6:56 AM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Lincoln IL
656 AM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM Tstm Wnd Gst Dundas 38.84N 88.09W
03/11/2026 M70 MPH Richland IL Public
Reported from a personal weather station.
&&
RACThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 7:14 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 41 min |
| Mar 10, 7:18 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 27 min |
| Mar 10, 7:33 PM CDT | Tornado Warning | ILX | Marshall, Stark | 27 min |
| Mar 10, 7:52 PM CDT | Tornado Warning | ILX | Marshall | 38 min |
| Mar 10, 8:14 PM CDT | Tornado Warning | ILX | Marshall | 31 min |
| Mar 10, 11:34 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 41 min |
| Mar 10, 11:38 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Schuyler, Tazewell | 52 min |
| Mar 10, 11:57 PM CDT | Tornado Warning | ILX | Fulton, Mason, Tazewell | 37 min |
| Mar 11, 12:13 AM CDT | Severe Thunderstorm Warning | ILX | Mason, Peoria, Tazewell | 17 min |
| Mar 11, 12:18 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Mason, Peoria, Tazewell and 1 more | 42 min |
| Mar 11, 1:25 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Morgan, Sangamon | 13 min |
| Mar 11, 1:27 AM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt | 20 min |
| Mar 11, 1:36 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon | 24 min |
| Mar 11, 3:55 AM CDT | Areal Flood Advisory | ILX | Christian, Macon, Sangamon | 63 min |
| Mar 11, 4:58 AM CDT | Flash Flood Warning | ILX | Macon | 86 min |
| Mar 11, 5:33 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 57 min |
| Mar 11, 5:41 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Cumberland, Effingham, Jasper | 49 min |
| Mar 11, 5:55 AM CDT | Tornado Warning | ILX | Cumberland, Effingham, Jasper | 21 min |
| Mar 11, 6:02 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Jasper, Richland | 43 min |
| Mar 11, 6:11 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 49 min |
| Mar 11, 6:19 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 41 min |
| Mar 11, 6:24 AM CDT | Areal Flood Advisory | ILX | Macon | 96 min |
| Mar 11, 6:24 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 36 min |
| Mar 11, 12:48 PM CDT | Special Weather Statement | ILX | Lawrence | 27 min |
| Mar 11, 1:27 PM CDT | Areal Flood Advisory | ILX | Crawford, Lawrence, Richland | 87 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.